Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 122, NWS Memphis, TN

June 2, 2004Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 2, 2004, 12:13 PM CDT for Monroe County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 12:13 PM CDT (17:13 UTC)
Expired
Jun 2, 2004, 12:45 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:34 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 2, 9:34 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT WED JUN 2 2004

.DISCUSSION...

CURRENT FORECAST IS OK AND NO UPDATES PLANNED AT THIS TIME.
SATELLITE SHOWS NORTHERN PART OF MCS THAT SKIRTED NORTH MS THIS
MORNING IS WEAKENING. SCATTERED SHOWERS AND THUNDERSTORMS THAT
MOVED INTO NORTH MS EARLIER ARE QUICKLY DISSIPATING. AS A
RESULT...THINK CLOUD COVER ACROSS THE MIDSOUTH WILL THIN THIS
AFTERNOON. NEXT MATTER OF CONCERN IS THE WEAK COLD FRONT JUST TO OUR
NORTH. LATEST SURFACE ANALYSIS SHOWS THAT IT STRETCHES FROM
SOUTHERN IL ACROSS SOUTHEAST MO INTO NORTHERN AR. THIS FRONT WILL
MOVE SLOWLY SOUTHEASTWARD TODAY. THINK ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. WITH CAPES FORECAST
TO CLIMB TO NEAR 3000 J/KG AND DRY AIR ALOFT AS INDICATED BY 12Z
LZK SOUNDING...PULSE TYPE STORMS WITH MICROBURST POTENTIAL ARE
POSSIBLE.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 2, 3:06 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
306 AM CDT WED JUN 2 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
306 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A WEAK COLD FRONT WILL MOVE INTO THE MID-SOUTH TODAY AND MAY TRIGGER
A FEW THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAINLY SOUTH OF
INTERSTATE 40. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:24 PM CDTSevere Thunderstorm WarningMEGBenton51 min
Jun 2, 6:41 PM CDTSevere Thunderstorm WarningMEGBenton49 min
Jun 2, 2:53 PM CDTSevere Thunderstorm WarningMEGHenry37 min
Jun 2, 3:30 PM CDTSevere Thunderstorm WarningMEGHenry20 min
Jun 2, 5:28 PM CDTSevere Thunderstorm WarningMEGDyer32 min
Jun 2, 5:32 PM CDTSevere Thunderstorm WarningMEGFayette43 min
Jun 2, 5:58 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale47 min
Jun 2, 6:18 PM CDTSevere Thunderstorm WarningMEGShelby57 min
Jun 2, 6:23 PM CDTSevere Thunderstorm WarningMEGHardeman37 min
Jun 2, 6:23 PM CDTSevere Thunderstorm WarningMEGFayette52 min
Jun 2, 6:32 PM CDTTornado WarningMEGFayette43 min
Jun 2, 6:36 PM CDTSevere Thunderstorm WarningMEGMadison24 min
Jun 2, 6:44 PM CDTSevere Thunderstorm WarningMEGLauderdale61 min
Jun 2, 6:51 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley54 min
Jun 2, 4:49 PM CDTSevere Thunderstorm WarningMEGCraighead41 min
Jun 2, 4:53 PM CDTSevere Thunderstorm WarningMEGCrittenden52 min
Jun 2, 5:17 PM CDTSevere Thunderstorm WarningMEGLawrence28 min
Jun 2, 5:48 PM CDTTornado WarningMEGMississippi42 min
Jun 2, 5:56 PM CDTSevere Thunderstorm WarningMEGCraighead, Lawrence49 min
Jun 2, 6:02 PM CDTSevere Thunderstorm WarningMEGCrittenden28 min
Jun 2, 6:07 PM CDTTornado WarningMEGCraighead, Lawrence38 min
Jun 2, 6:30 PM CDTSevere Thunderstorm WarningMEGCrittenden30 min
Jun 2, 6:59 PM CDTFlash Flood WarningMEGCrittenden2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.